Alert archive / Nebraska / High Wind Warnings in 2010

High Wind Warning 11, NWS Cheyenne, WY

October 27, 20108 counties in Nebraska

NWS Cheyenne, WY issued this high wind warning at Oct 27, 2010, 3:42 AM MDT for 8 counties in Nebraska. It took effect at Oct 27, 2010, 8:00 AM MDT. It was in force for 10 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 27, 2010, 3:42 AM MDT (09:42 UTC)
In effect from
Oct 27, 2010, 8:00 AM MDT
Expired
Oct 27, 2010, 6:00 PM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 27, 8:44 AM MDTNON-TSTM WND GST 6010 E Harrison, NESUSTAINED WIND SPEED 44 MPH
Oct 27, 9:14 AM MDTNON-TSTM WND GST 60Chadron, NEHIGHEST REPORTED GUST. SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 9 AM TO 11 AM.
Oct 27, 9:14 AM MDTNON-TSTM WND GST 60Chadron, NESUSTAINED WIND SPEED 37 MPH
Oct 27, 9:14 AM MDTNON-TSTM WND GST 60Chadron Airport, NESUSTAINED WIND SPEED 37 MPH
Oct 27, 9:34 AM MDTNON-TSTM WND GST 5826 Ne Harrison, NESUSTAINED WIND SPEED 39 MPH
Oct 27, 10:04 AM MDTNON-TSTM WND GST 6510 E Harrison, NESUSTAINED WIND SPEED 50 MPH
Oct 27, 10:46 AM MDTNON-TSTM WND GST 6715 S Chadron, NESUSTAINED WIND SPEED 36 MPH
Oct 27, 11:07 AM MDTNON-TSTM WND GST 58Alliance Airport, NE
Oct 27, 11:44 AM MDTNON-TSTM WND GST 5826 Ne Harrison, NESUSTAINED WIND SPEED 49 MPH
Oct 27, 12:04 PM MDTHIGH SUST WINDS 4526 Ne Harrison, NESUSTAINED WIND SPEEDS OF 44 TO 49 MPH FROM 1044 TO 1204 MDT
Oct 27, 12:36 PM MDTNON-TSTM WND GST 6515 S Chadron, NESUSTAINED WIND SPEED 48 MPH
Oct 27, 12:53 PM MDTNON-TSTM WND GST 6515 S Chadron, NESUSTAINED WIND SPEED 48 MPH
Oct 27, 1:01 PM MDTNON-TSTM WND GST 561 S Dalton, NEHIGHEST REPORTED GUST. SUSTAINED WINDS AT OR ABOVE 40 MPH FROM 12 PM TO 4 PM.
Oct 27, 1:04 PM MDTHIGH SUST WINDS 4626 Ne Harrison, NEGUSTING TO 56 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2569 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WWUS75 KCYS 270942
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
342 AM MDT WED OCT 27 2010

...VERY STRONG WINDS WILL AFFECT THE WESTERN NEBRASKA PANHANDLE
TODAY...

.STRONG WINDS IN THE UPPER ATMOSPHERE ALONG WITH A LARGE 
DIFFERENCE IN SURFACE PRESSURE ACROSS THE REGION WILL PRODUCE
HIGH WINDS OVER THE WESTERN NEBRASKA PANHANDLE TODAY.

NEZ002-003-019>021-054-055-095-096-280000-
/O.NEW.KCYS.HW.W.0011.101027T1400Z-101028T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
342 AM MDT WED OCT 27 2010

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MDT
THIS EVENING. 

* TIMING...FROM 8 AM TO 6 PM TODAY.  

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THE VERY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL IN
  THE WESTERN NEBRASKA PANHANDLE TODAY. THOSE TRAVELING WITH
  LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY
  VULNERABLE TO THE STRONG WINDS AND SUDDEN GUSTS. ALSO...THE
  STRONG WINDS MAY HELP TO QUICKLY SPREAD ANY UNCONTROLLED 
  OUTDOOR FIRE.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WEILAND
2 follow-up statements
768 
WWUS75 KCYS 271904
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
104 PM MDT WED OCT 27 2010

...STRONG WINDS WILL CONTINUE TO AFFECT THE WESTERN NEBRASKA
PANHANDLE THIS AFTERNOON...

.STRONG WINDS ALOFT ALONG WITH A LARGE PRESSURE DIFFERENCE WILL
PRODUCE HIGH WINDS OVER THE WESTERN NEBRASKA PANHANDLE THIS
AFTERNOON.

NEZ002-003-019>021-054-055-095-096-280000-
/O.CON.KCYS.HW.W.0011.000000T0000Z-101028T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
104 PM MDT WED OCT 27 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TODAY.

* TIMING...UNTIL 6 PM TODAY.

* WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...THE VERY STRONG WINDS WILL CREATE HAZARDOUS TRAVEL IN
  THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. THOSE TRAVELING
  WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES WILL BE ESPECIALLY
  VULNERABLE TO THE STRONG WINDS AND SUDDEN GUSTS. ALSO...THE
  STRONG WINDS MAY HELP TO QUICKLY SPREAD ANY UNCONTROLLED OUTDOOR
  FIRES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

JAMSKI
554 
WWUS75 KCYS 272350
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT WED OCT 27 2010

NEZ002-003-019>021-054-055-095-096-280100-
/O.EXP.KCYS.HW.W.0011.000000T0000Z-101028T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
550 PM MDT WED OCT 27 2010

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

WINDS HAVE STARTED TO SUBSIDE ACROSS THE WESTERN NEBRASKA
PANHANDLE THIS EVENING...THEREFORE...THE HIGH WIND WARNING
WILL EXPIRE AT 6 PM. FOR THE REMAINDER OF THIS EVENING...LOCALLY 
BREEZY CONDITIONS ARE EXPECTED THROUGH 8 PM WITH GUSTY WINDS UP
TO 45 MPH. LIGHTER WEST TO NORTHWEST WINDS BELOW 15 MPH ARE
EXPECTED BY MIDNIGHT TONIGHT.

$$

TT

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 26, 9:41 PM MDT, 6 hours 1 minute earlier.

Area forecast discussion, Oct 26, 9:41 PM MDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
941 PM MDT TUE OCT 26 2010

.UPDATE...TONIGHT...
MINOR UPDATES TO PRECIPITATION CHANCES FOR THE REST OF THE
OVERNIGHT. EXPECT SNOW SHOWERS...WITH LITTLE ACCUMULATION...TO
CONTINUE THROUGH THE NIGHT IN THE MOUNTAINS. MIDNIGHT SHIFT WILL
NEED TO ASSESS THE NEED FOR A WIND HIGHLIGHT AGAIN IN THE NEBRASKA
PANHANDLE AS THE MODELS CONTINUE TO SUPPORT AT LEAST GUST
POTENTIAL. THE REST OF THE FORECAST LOOKS ON TRACK SO HAVE NOT
MADE SIGNIFICANT CHANGES THIS EVENING.

&&

.AVIATION...06Z TAF ISSUANCE...
VFR WILL GENERALLY PREVAIL OVERNIGHT...WITH STILL A LOW
PROBABILITY CHANCE FOR MVFR CEILINGS NEAR KRWL AFTER
MIDNIGHT...AND ALSO NEAR LINGERING SNOW SHOWER ACTIVITY ACROSS
ALBANY AND LARAMIE COUNTIES. MOUNTAIN OBSCURATION WILL AGAIN BE
PRESENT OVER THE HIGHEST TERRAIN IN THE SNOWY AND SIERRA MADRE
RANGES.

&&

PREV DISCUSSION... /ISSUED 143 PM MDT TUE OCT 26 2010/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
WINDS REMAIN VERY CLOSE TO HIGH WIND CRITERIA ACROSS THE WARNED
AREA SO WILL KEEP HIGH WIND WARNING AND ADVISORY AS IS AND LET IT
EXPIRE AT 6 PM. NW CYCLONIC FLOW WILL OCCUR ALOFT TONIGHT WITH THE
UPPER LOW OVER THE GREAT LAKES REGION. THIS PATTERN WILL CONTINUE
THROUGH WED. COOL TEMPERATURES WILL OCCUR ONCE AGAIN ON WED.
SURFACE GRADIENT WILL BE WEAKER ACROSS THE WYOMING PORTION OF THE
CWA ON WED...BUT WILL REMAIN STRONG OVER THE NEB PANHANDLE. A WIND
ADVISORY WILL BE LIKELY AGAIN FOR THE NEB PANHANDLE ON WED. WEST
TO NORTHWEST FLOW WILL BE ALOFT WED NIGHT AND THUR AS AN UPPER
RIDGE CONTINUES TO BUILD OVER THE WESTERN U.S. A THERMAL RIDGE
WILL ALSO BEGIN TO MOVE INTO THE AREA ON THUR WHICH WILL RESULT IN
A WARM UP ACROSS THE CWA. BESIDES SOME SNOW SHOWERS IN THE
MOUNTAINS TONIGHT...DRY CONDITIONS WILL PREVAIL ACROSS THE
FORECAST AREA WED THROUGH THUR NIGHT. ADDITIONAL SNOWFALL AMOUNTS
IN THE SOUTHERN MOUNTAINS WILL BE FROM 2 TO 4 INCHES BY WED
MORNING. HIGH TEMPERATURES WILL BE AROUND 5 DEGREE BELOW NORMAL ON
WED...AND 4 TO 7 DEGREES ABOVE NORMAL ON THUR.

LONG TERM...FRIDAY THROUGH TUESDAY.

FRIDAY...MILD DAY WITH MAXIMUM TEMPERATURES IN THE MID 50S WEST TO
LOWER 70S EAST WITH 700 MB TEMPERATURES NEAR 6 CELSIUS AND 1000-500
MB THICKNESSES NEAR 5690 METERS UNDER THE MID AND UPPER LEVEL RIDGE
AXIS.

SATURDAY...RIDGE AXIS ALOFT MOVES OVER THE WESTERN HIGH PLAINS FROM
NORTH DAKOTA SOUTHWARD THROUGH WESTERN KANSAS WITH SOUTHWEST FLOW
ALOFT ACROSS WYOMING AND NEBRASKA...CONTINUING THE MILD WEATHER WITH
HIGH TEMPERATURES IN THE 50S AND 60S WITH 1000-500 MB THICKNESSES
NEAR 5670 METERS. ISOLATED TO SCATTERED SHOWERS IN THE AFTERNOON IN
CARBON COUNTY DUE TO OROGRAPHICS AND IN ADVANCE OF THE APPROACHING
SHORTWAVE TROUGH FROM THE GREAT BASIN STATES.

SUNDAY...BRISK ZONAL FLOW ALOFT EVIDENT ON THE GFS WHILE ECMWF HAS A
MORE AMPLIFIED TROUGH ACROSS THE GREAT BASIN. IN EITHER EVENT...WILL
SEE ISOLATED TO SCATTERED SHOWERS ACROSS OUR WESTERN COUNTIES AND
MOUNTAINS DUE TO OROGRAPHICS WITH DRY WEATHER ELSEWHERE. WILL BE A
WINDY DAY DUE TO GRADIENTS.

MONDAY...PRIMARY TROUGH AXIS ALOFT MOVES INTO THE CENTRAL PLAINS
STATES WITH ONLY SOME OROGRAPHIC SHOWERS EXPECTED ACROSS THE
NORTHERN LARAMIE RANGE AND SNOWY RANGE IN THE NORTHWEST FLOW ALOFT
PATTERN. MAXIMUM TEMPERATURES IN THE UPPER 40S TO LOWER 60S WITH
1000-500 MB THICKNESSES NEAR 5580 METERS.

TUESDAY...GREAT BASIN AND ROCKY MOUNTAIN RIDGE AXIS ALOFT PREVAILS.
HIGH TEMPERATURES IN THE 50S AND 60S WITH 1000-500 MB THICKNESSES
NEAR 5700 METERS. DRY WITH LIMITED LOW AND MID LEVEL MOISTURE AND
SUBSIDENCE FROM RIDGE ALOFT.

FIRE WEATHER...WINDY CONDITIONS WILL CONTINUE ACROSS THE DISTRICT
FROM LATE THIS AFTERNOON INTO EARLY EVENING. WINDS WILL NOT BE AS
STRONG OVER THE WY PORTION OF THE DISTRICT ON WED...BUT WILL STILL
BE GUSTY. A WIND ADVISORY WILL LIKELY BE NEEDED FOR THE NEB
PANHANDLE ON WED...WHERE WINDS WILL BE SIMILAR TO TODAYS. RHS WILL
REMAIN ABOVE CRITICAL VALUES ON WED AND CONSIDERABLE SNOW HAS
FALLEN IN THE SOUTHERN MOUNTAINS. MUCH DRYER AIR WILL MOVE INTO
THE AREA ON THUR.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

UPDATE/AVIATION...CARPENTER
SHORT TERM/FIRE WEATHER...KMD
LONG TERM...SAR
Hazardous weather outlook, Oct 26, 10:24 PM MDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1024 PM MDT TUE OCT 26 2010

NEZ002-003-019>021-055-095-096-WYZ101>115-271715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-NORTH SIOUX-
SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-
1024 PM MDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WESTERLY WINDS WILL GUST AS HIGH AS 40 MPH ALONG AND WEST OF THE
LARAMIE RANGE FOR THE REST OF TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST OR NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ054-WYZ116>119-271715-
KIMBALL-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1024 PM MDT TUE OCT 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

High Wind Warnings in Nebraska, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.